Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 101, NWS Jackson, MS

March 31, 2006Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2006, 7:46 PM CST for Bolivar County, Mississippi. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2006, 7:46 PM CST (01:46 UTC)
Expired
Mar 31, 2006, 8:00 PM CST
In force
14 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 010145
SVRJAN
MSC011-010200-
/O.NEW.KJAN.SV.W.0101.060401T0146Z-060401T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CST FRI MAR 31 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 800 PM CST

* AT 746 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR DUNCAN...OR ABOUT 7 MILES NORTH OF SHELBY...
  AND MOVING EAST AT 30 MPH.

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF 
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

LAT...LON 3412 9089 3398 9085 3401 9067 3412 9066

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:31 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 31, 3:31 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CST FRI MAR 31 2006

.SHORT TERM...ONGOING SHRA AND TSRA WILL DIE DOWN SHORTLY AFTER
SUNSET ONCE WE LOSE THE DAYTIME HEATING. ONLY LOCATION THAT MAY SEE
SOME ISOLATED ACTIVITY THROUGH THE EVENING WILL BE ACROSS THE NORTH
IN CLOSE PROXIMITY TO AN APPROACHING FRONT.

TONIGHT AFTER THE SUN GOES DOWN THE SHRA AND TSRA ACTIVITY WILL
BEGIN TO DIE DOWN. SHRA AND TSRA WILL DRASTICALLY DECREASE IN
COVERAGE AS THE UPPER TROUGH PUSHES FURTHER AWAY ALLOWING HEIGHTS TO
RISE. LOOK FOR ALL ACTIVITY TO BE DONE BEFORE 6Z. THE SFC BNDRY WILL
STALLS OUT OVER NRTHN MS AND THIS MAY ALLOW A FEW SHRA TO HANG AROUND
A LITTLE LONGER ACROSS THE NORTH BUT STILL EXPECT ALL ACTIVITY TO BE
DONE BEFORE 6Z. THE OTHER CONCERN TONIGHT IS GOING TO BE POSSIBLE
FOG. 2 MAIN AREAS OF CONCERN...1 THERE PLACES THAT RECEIVED A GOOD
BIT A OF RAIN TODAY(THIS INCLUDES THE JACKSON METRO AND THE SESTRN
HALF OF THE CWA) AND 2 WHERE THE BNDRY HANGS UP. WINDS WILL BE
LIGHTEST WHERE THE BNDRY IS AND THIS WILL BE IN THE N WITH THE
LIGHTEST WINDS ACROSS THE NORTHWEST. WHILE THE EAST WILL HAVE SEEN
THE GREATEST AMOUNT OF RAINFALL AND THE SFC RIDGE WILL SETUP OVER
THIS AREA. RIGHT NOW I WILL STICK PATCHY FOG ACROSS THE ENTIRE CWA
BUT THE EVENING CREW WILL LIKELY NEED TO REFINE IT TO TAKE OUT THE
FAR WSTRN ZONES SOUTH OF THE AR BORDER.

SLIGHTLY QUIETER DAY TOMORROW. STILL EXPECT SOME SCT TSRA DURING
THE AFTERNOON. EVEN WITH A BUILDING RIDGE THERE IS A WEAK
DISTURBANCE MOVING THROUGH AND WITH TEMPS EXPECTED IN THE UPPER 70S
TO LOWER 80S ONCE AGAIN SCT SHRA AND TSRA MAY ONCE AGAIN DEVELOP.
NOT EXPECTING AS MUCH ACTIVITY AS TODAY AND NOT EXPECTING ANY SEVERE
WEATHER. AS HAS BEEN THE CASE THE LAST COUPLE OF DAYS WITH THIS LATE
SPRING/EARLY SUMMER TYPE WEATHER PATTERN...I EXPECT ALL ACTIVITY TO
DIE DOWN QUICKLY COME SUNSET. LESS CLOUD COVER EXPECTED BUT WITH
DEWPOINTS IN THE LOWER 60S LOWS WILL ONCE AGAIN BE IN THE 60-65
RANGE. /CAB/

.LONG TERM...A SIGNIFICANT SHORTWAVE TROUGH WILL MOVE INTO THE
CENTRAL PLAINS AND APPROACH THE MID MS VALLEY SUNDAY. ALTHOUGH THE
STRONGEST HEIGHT FALLS AND DYNAMICS ASSOC WITH THE STRONG SHORTWAVE
TROUGH ARE FORECAST BY THE GFS TO PASS BY WELL TO THE NORTH OF THE
FORECAST AREA...THE GFS ENSEMBLE MEAN AND ECMWF HAVE BEEN A LITTLE
DEEPER WITH THE TROUGH. IN ANY CASE...STRONGER MOISTURE CONVERGENCE
IS EXPECTED TO DEVELOP ALONG THE ASSOC COLD FRONT AS IT EXTENDS
SOUTHWARD INTO THE ARKLATEX REGION SUNDAY...AND A LINEAR MESOSCALE
CONVECTIVE SYSTEM IS EXPECTED TO FORM AND MOVE INTO THE UPPER DELTA
REGION LATE SUNDAY. EXACT TIMING IS UNCERTAIN...WITH THE GFS
ENSEMBLE MEAN HAVING BEEN SLOWER IN TIMING WITH THE TROUGH AXIS.
WENT AHEAD AND PAINTED THE POTENTIAL FOR A FEW SEVERE STORMS SUNDAY
NIGHT IN UPPER DELTA REGION TO GET BALL ROLLING CONSIDERING THE
GFS/UKMET FORECAST STEEP MID LEVEL LAPSE RATES AND TT VALUES IN THE
MID 50S AND 0-6 KM SHEAR OF 35 TO 40KTS ALONG WITH MID 60 SFC
DEWPOINTS OVER SE AR/WRN MS. IT APPEARS THE SOUTHWARD PROPAGATION OF
THE CONVECTIVE SYSTEM WILL BE LIMITED...BUT PERHAPS NOT AS LIMITED
AS SUGGESTED BY THE GFS FOR REASONS MENTIONED ABOVE. THE FRONTAL
BOUNDARY WILL WASH OUT MONDAY WITH DECREASING POPS IN ORDER. DO NOT
EXPECT MUCH SHOWER/TSTM DEVELOPMENT AS THE FRONT RETREATS NORTHWARD
DURING THE MID WEEK GIVEN THE SIGNIFICANT  MID LEVEL HEIGHT RISES.

FOR LATER IN THE WEEK...WE SHOULD SEE AN INCREASE IN TSTM CHANCES
WITH THE APPROACH OF A STRONGER MID LEVEL TROUGH. STRONGEST SIGNALS
AT THIS TIME ARE FOR FRIDAY...AND THIS TROUGH LOOKS TO BE A BIT MORE
FORMIDABLE WITH STRONGER SHEAR AND FORCING IN THE WORKS.

OVERALL...TEMPERATURES WILL BE SEASONABLY WARM THIS WEEK. HAVE CUT
SUNDAY MAV GUIDANCE HIGH TEMPS BY A COUPLE OF DEGREES. MID 80S LOOK
VERY REASONABLE...BUT NOT BUYING THE NEAR 90 READINGS YET. NAM
FORECAST SOUNDINGS AT 21Z SUNDAY SUPPORT ABOUT 85-86 DEG F. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  61  81  61 /  70  35  30   7
MERIDIAN      78  60  83  60 /  60  45  34   5
VICKSBURG     78  61  82  61 /  68  25  31   7
HATTIESBURG   80  63  83  63 /  49  11  28   5
NATCHEZ       79  63  80  62 /  61  14  26   5
GREENVILLE    77  62  80  63 /  74  45  29  20
GREENWOOD     77  61  80  62 /  79  50  27  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CAB/EC
Hazardous weather outlook, Mar 31, 2:58 PM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CST FRI MAR 31 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012058-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
258 PM CST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN
MISSISSIPPI WITH ISOLATED STRONG STORMS IN SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI THE
REMAINDER OF THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE
FOR SEVERE STORMS WILL BE NORTH OF THE HIGHWAY 82 CORRIDOR. THE
MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND POSSIBLE
GUSTY WINDS. AN ISOLATED TORNADO IS ALSO NOT OUT OF THE QUESTION.

AS AN UPPER LEVEL SYSTEM CONTINUE TO LIFT OUT TO THE
NORTHEAST...IT WILL PUSH A COLD FRONT CLOSER TO THE AREA LATE
THIS AFTERNOON. THIS WILL COMBINE WITH THE UNSTABLE AIR THAT IS
NOW IN PLACE AND HELP KEEP SHOWERS AND THUNDERSTORMS GOING INTO
THE EARLY EVENING HOURS. WITH THE DECENT INSTABILITY IN PLACE AND
A LITTLE SHEAR TO WORK WITH A FEW STORMS MAY APPROACH SEVERE
LIMITS ACROSS THE NORTH AND MAINLY POSE A HAIL RISK.

AFTER SUNSET THE STRONG TO SEVERE THREAT WILL DIE DOWN AND ALL
RAIN SHOULD BE OUT OF THE AREA BEFORE MIDNIGHT.

...NON PRECIPITATION...
THERE IS A THREAT OF PATCHY DENSE FOG TONIGHT ACROSS PORTIONS OF
THE OUTLOOK AREA. WE ARE NOT EXPECTING WIDESPREAD DENSE FOG AT
THIS TIME BUT THERE WILL BE SOME LOCATIONS NEAR LAKES...RIVERS
AND IN LOW LYING AREAS WHERE VISIBILITIES COULD DROP TO A QUARTER
MILE AT TIMES. THE MAIN AREAS OF CONCERN WILL BE NORTHERN DELTA
AND ANOTHER AREA EAST OF I 55 AND SOUTH OF I 20.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT...
A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE
DELTA REGION SUNDAY NIGHT. AN UPPER LEVEL DISTURBANCE AND COLD
FRONT ARE EXPECTED TO TRIGGER THUNDERSTORM ACTIVITY OVER ARKANSAS
SUNDAY...AND THIS ACTIVITY MAY MOVE INTO THE ARKLAMISS REGION
LATE SUNDAY. INSTABILITY AND SHEAR WOULD BE SUFFICIENT FOR A FEW
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WIND GUSTS...ESPECIALLY TO THE NORTHWEST OF A BASTROP TO GRENADA
LINE.

...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED AT THIS TIME THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Mar 31, 2:45 PM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CST FRI MAR 31 2006

MSZ030-031-033-312130-
CLAY-LOWNDES-OKTIBBEHA-
245 PM CST FRI MAR 31 2006

A STRONG THUNDERSTORM OVER SOUTHWEST LOWNDES COUNTY WILL MOVE TO THE
NORTHEAST AT 35 MPH OVER THE GOLDEN TRIANGLE AIRPORT BY 3 PM AND THEN
THE CITY OF COLUMBUS AROUND 315 PM. THIS THUNDERSTORM WILL BE CAPABLE
OF PRODUCING SMALL HAIL ALONG WITH FREQUENT LIGHTNING AND WIND GUSTS
TO 40 MPH.

MME
Local storm report, Mar 31, 3:46 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CST FRI MAR 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     FUNNEL CLOUD     NE UNION                32.57N 89.12W
03/31/2006                   NEWTON             MS   PUBLIC

            PUBLIC REPORTED A FUNNEL CLOUD NORTHEAST OF UNION AND IN
            SOUTHERN NESHOBA COUNTY.

&&

MME
Local storm report, Mar 31, 4:12 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST FRI MAR 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             ROSE HILL               32.14N 88.99W
03/31/2006  E0.25 INCH       JASPER             MS   EMERGENCY MNGR

            PUBLIC REPORTS OF PEA SIZED HAIL AROUND ROSE HILL.

&&

MME
Local storm report, Mar 31, 4:12 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR REPORT TIME
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST FRI MAR 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             ROSE HILL               32.14N 88.99W
03/31/2006  E0.25 INCH       JASPER             MS   EMERGENCY MNGR

            PUBLIC REPORTS OF PEA SIZED HAIL AROUND ROSE HILL.

&&

MME
Special weather statement, Mar 31, 7:24 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CST FRI MAR 31 2006

MSZ018-010145-
BOLIVAR-
724 PM CST FRI MAR 31 2006

...STRONG THUNDERSTORM MOVING INTO SOUTHWESTERN BOLIVAR COUNTY...

A STRONG THUNDERSTORM WILL BE MOVING ACROSS THE MISSISSIPPI RIVER
NEAR CATFISH POINT AND MOVING EAST SOUTHEAST AT 25 MPH. THIS
STORM WILL BE CAPABLE OF PRODUCING 30 TO 40 MPH WIND GUSTS AND
PEA TO DIME SIZED HAIL. THIS STORM WILL EFFECT COMMUNITIES FROM
BOLIVAR TO BENOIT BETWEEN 735 PM AND 750 PM.

THERE EXISTS THE POTENTIAL FOR THIS STORM TO INTENSIFY OVER THE
NEXT 30 MINUTES...THUS PERSONS ACROSS SOUTHWEST BOLIVAR COUNTY
SHOULD MONITOR THE LATEST CONDITIONS.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 9:22 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower41 min
Apr 1, 2:52 PM CSTLake Wind AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more27 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.